Alert archive / Washington / Winter Storm Warnings in 2012
Winter Storm Warning 25, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Dec 24, 2012, 3:36 PM PST. It took effect at Dec 25, 2012, 2:00 AM PST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2012, 3:36 PM PST (23:36 UTC)
- In effect from
- Dec 25, 2012, 2:00 AM PST
- Expired
- Dec 25, 2012, 3:02 PM PST
- In force
- 13 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
477 WWUS46 KSEW 242336 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 336 PM PST MON DEC 24 2012 WAZ504-512-250745- /O.UPG.KSEW.WS.A.0021.121225T1000Z-121225T2200Z/ /O.NEW.KSEW.WS.W.0025.121225T1000Z-121225T2200Z/ SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA- 336 PM PST MON DEC 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 AM TO 2 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...ELMA...MCCLEARY...PE ELL...AND ROCHESTER. * TIMING...PRECIPITATION IS EXPECTED TO START OFF AS SNOW EARLY CHRISTMAS MORNING BEFORE CHANGING OVER TO RAIN OR A RAIN AND SNOW MIX IN THE AFTERNOON. * SNOW ACCUMULATIONS...2 TO 5 INCHES POSSIBLE...PRIMARILY IN WESTERN LEWIS AND THURSTON COUNTIES AND CLOSE TO THE OLYMPICS IN GRAYS HARBOR COUNTY. HIGHEST AMOUNTS WILL BE ABOVE THE 500 FOOT LEVEL. * MAIN IMPACT...TRAVEL MAY BECOME DIFFICULT AT TIMES DUE TO SNOW ON THE ROADS. IN ADDITION...THERE COULD BE LOCALIZED POWER OUTAGES DUE SNOW LADEN TREE LIMBS SAGGING ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER CONDITIONS. && $$ WAZ511-250745- /O.UPG.KSEW.WS.A.0021.121225T1200Z-121225T2300Z/ /O.NEW.KSEW.WS.W.0025.121225T1200Z-121225T2300Z/ HOOD CANAL AREA- 336 PM PST MON DEC 24 2012 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...BRINNON... SEABECK...AND HOODSPORT. * TIMING...SNOW IS EXPECTED TO START EARLY CHRISTMAS MORNING AND CONTINUE THROUGHOUT THE DAY BEFORE CHANGING OVER TO RAIN OR A RAIN AND SNOW MIX. ABOVE THE 500 FOOT LEVEL...THE SNOW MIGHT NOT CHANGE OVER TO RAIN UNTIL DURING THE EVENING. * SNOW ACCUMULATIONS...5 TO 10 INCHES IS POSSIBLE...WITH A FOOT OF SNOW POSSIBLE AT HIGHER ELEVATIONS ALONG THE WEST SIDE OF THE CANAL. * MAIN IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOWPACKED ROADS. IN ADDITION...THE HEAVY SNOW COULD CAUSE LOCAL POWER OUTAGES AND SNAP TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER CONDITIONS. && $$ WAZ508-509-250745- /O.NEW.KSEW.WW.Y.0050.121225T1200Z-121225T2100Z/ SEATTLE/BREMERTON AREA-TACOMA AREA- 336 PM PST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FOR THE BREMERTON AREA FROM 4 AM TO 1 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. * SOME AFFECTED LOCATIONS...BREMERTON...POULSBO...PORT ORCHARD...SILVERDALE. * TIMING...CHRISTMAS MORNING. * ACCUMULATIONS...1 TO 3 INCHES...HIGHEST AMOUNTS WEST PART. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ519-250745- /O.NEW.KSEW.WW.Y.0050.121225T1200Z-121226T0500Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 336 PM PST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY. * SOME AFFECTED LOCATIONS...PARADISE ON MOUNT RAINIER. * TIMING...CHRISTMAS DAY AND EVENING. * ACCUMULATIONS...4 TO 10 INCHES. * MAIN IMPACT...TRAVEL WILL BE MORE DIFFICULT DUE TO SNOWY AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$
4 follow-up statements
251 WWUS46 KSEW 250605 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1005 PM PST MON DEC 24 2012 WAZ504-251400- /O.CAN.KSEW.WS.W.0025.121225T1000Z-121225T2200Z/ /O.EXB.KSEW.WW.Y.0050.121225T1000Z-121225T2100Z/ SOUTHWEST INTERIOR- 1005 PM PST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO 1 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 2 AM TO 1 PM PST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SOME AFFECTED LOCATIONS...PE ELL AND DOTY. GENERALLY GRASSY SURFACES AND HILLS ABOVE 300 TO 500 FEET IN THURSTON COUNTY AND WESTERN LEWIS COUNTY. INTERSTATE 5 IS BELOW THAT ELEVATION RANGE. * TIMING...CHRISTMAS MORNING. * ACCUMULATIONS...1 TO 3 INCHES ABOVE 500 FEET. HIGHEST AMOUNTS OVER THE WILLAPA HILLS AND THE BLACK HILLS WEST OF TUMWATER. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ WAZ509-250715- /O.CAN.KSEW.WW.Y.0050.121225T1200Z-121225T2100Z/ TACOMA AREA- 1005 PM PST MON DEC 24 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATIONS OF LESS THAN ONE INCH ARE POSSIBLE ON GRASSY SURFACES ABOVE 300 TO 500 FEET ON CHRISTMAS MORNING. LOCATIONS BELOW THAT ELEVATION RANGE SHOULD SEE NO SNOW ACCUMULATION. $$ WAZ512-251400- /O.EXT.KSEW.WS.W.0025.121225T1000Z-121225T2300Z/ LOWER CHEHALIS VALLEY AREA- 1005 PM PST MON DEC 24 2012 ...WINTER STORM WARNING NOW IN EFFECT FROM 2 AM TO 3 PM PST TUESDAY... * SOME AFFECTED LOCATIONS...ELMA...MCCLEARY...AND MATLOCK. * TIMING...PRECIPITATION IS EXPECTED TO START OFF AS SNOW EARLY CHRISTMAS MORNING BEFORE CHANGING OVER TO RAIN OR A RAIN AND SNOW MIX IN THE AFTERNOON. * SNOW ACCUMULATIONS...2 TO 5 INCHES POSSIBLE. HEAVIEST AMOUNTS ABOVE 300 FEET. * MAIN IMPACT...TRAVEL MAY BECOME DIFFICULT AT TIMES DUE TO SNOW ON THE ROADS. IN ADDITION...THERE COULD BE LOCALIZED POWER OUTAGES DUE SNOW LADEN TREE LIMBS SAGGING ONTO POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER CONDITIONS. && $$ WAZ511-251400- /O.CON.KSEW.WS.W.0025.121225T1200Z-121225T2300Z/ HOOD CANAL AREA- 1005 PM PST MON DEC 24 2012 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY... * SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...BRINNON... SEABECK...AND HOODSPORT. * TIMING...SNOW IS EXPECTED TO START DURING THE EARLY MORNING HOURS ON CHRISTMAS AND CONTINUE FOR MOST OF THE DAY. SNOW CHANGING OVER TO RAIN OR A RAIN AND SNOW MIX DURING THE AFTERNOON. ABOVE THE 500 FOOT LEVEL...THE SNOW MIGHT NOT CHANGE OVER TO RAIN UNTIL DURING THE EVENING. * SNOW ACCUMULATIONS...3 TO 8 INCHES ARE POSSIBLE...WITH HIGHER AMOUNTS POSSIBLE ABOVE 500 FEET ALONG THE WEST SIDE OF HOOD CANAL. * MAIN IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOWPACKED ROADS. IN ADDITION...THE HEAVY SNOW COULD CAUSE LOCAL POWER OUTAGES AND SNAP TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER CONDITIONS. && $$ WAZ508-251400- /O.EXT.KSEW.WW.Y.0050.121225T1200Z-121225T2300Z/ SEATTLE/BREMERTON AREA- 1005 PM PST MON DEC 24 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM PST TUESDAY FOR THE EASTERN HALF OF KITSAP COUNTY... * SOME AFFECTED LOCATIONS...BREMERTON...POULSBO...PORT ORCHARD... SILVERDALE. * TIMING...CHRISTMAS MORNING. * ACCUMULATIONS...1 TO 3 INCHES...HIGHEST AMOUNTS ON HILLS ALONG THE HIGHWAY 3 CORRIDOR. LITTLE OR NO ACCUMULATION FOR BAINBRIDGE ISLAND. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ519-251400- /O.CON.KSEW.WW.Y.0050.121225T1200Z-121226T0500Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 1005 PM PST MON DEC 24 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM PST TUESDAY... * SOME AFFECTED LOCATIONS...PARADISE ON MOUNT RAINIER. * TIMING...CHRISTMAS DAY AND EVENING. * ACCUMULATIONS...4 TO 10 INCHES. * MAIN IMPACT...TRAVEL WILL BE MORE DIFFICULT DUE TO SNOWY AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ HANER WEATHER.GOV/SEATTLE
782 WWUS46 KSEW 251201 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 401 AM PST TUE DEC 25 2012 WAZ512-252100- /O.CAN.KSEW.WS.W.0025.000000T0000Z-121225T2300Z/ /O.EXB.KSEW.WW.Y.0050.121225T1201Z-121225T2100Z/ LOWER CHEHALIS VALLEY AREA- 401 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. * SOME AFFECTED LOCATIONS...ELMA...MCCLEARY...AND MATLOCK. * TIMING...THIS MORNING. * SNOW ACCUMULATIONS...UP TO 3 INCHES SNOW ACCUMULATION IS POSSIBLE MAINLY AT ELEVATIONS ABOVE 800 FEET. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...IN THIS CASE FOR LOCAL SNOW ACCUMULATIONS UP TO 3 INCHES. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ511-252300- /O.CON.KSEW.WS.W.0025.000000T0000Z-121225T2300Z/ HOOD CANAL AREA- 401 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...BRINNON... SEABECK...AND HOODSPORT. * TIMING...SNOW WILL START BY DAYBREAK THIS MORNING AND CONTINUE FOR MOST OF THE DAY...THEN GRADUALLY SWITCH TO RAIN LATE THIS AFTERNOON AND EVENING. * SNOW ACCUMULATIONS...3 TO 8 INCHES ARE POSSIBLE...ESPECIALLY AT ELEVATIONS ABOVE 500 FEET ALONG THE WEST SIDE OF HOOD CANAL. * MAIN IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS. IN ADDITION...THE HEAVY SNOW COULD CAUSE LOCAL POWER OUTAGES AND SNAP TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER CONDITIONS. && $$ WAZ508-252300- /O.CON.KSEW.WW.Y.0050.000000T0000Z-121225T2300Z/ SEATTLE/BREMERTON AREA- 401 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...BREMERTON...POULSBO...PORT ORCHARD... SILVERDALE. * TIMING...THIS MORNING. * ACCUMULATIONS...LOCALLY UP TO 3 INCHES...MAINLY ABOVE ELEVATIONS OF 300 FEET. LITTLE OR NO ACCUMULATION IS EXPECTED FOR BAINBRIDGE ISLAND OR AREAS EAST OF PUGET SOUND INCLUDING SEATTLE. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...IN THIS CASE FOR LOCAL SNOW ACCUMULATIONS UP TO 3 INCHES. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ504-252100- /O.CON.KSEW.WW.Y.0050.000000T0000Z-121225T2100Z/ SOUTHWEST INTERIOR- 401 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...PE ELL AND DOTY. GENERALLY GRASSY SURFACES AND HILLS ABOVE 300 TO 500 FEET IN THURSTON COUNTY AND WESTERN LEWIS COUNTY. LITTLE OR NO ACCUMULATION IS EXPECTED ALONG INTERSTATE 5. * TIMING...THIS MORNING. * ACCUMULATIONS...1 TO 3 INCHES...MAINLY ABOVE 800 FEET. HIGHEST AMOUNTS OVER THE WILLAPA HILLS AND THE BLACK HILLS WEST OF TUMWATER. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ WAZ519-260015- /O.CON.KSEW.WW.Y.0050.000000T0000Z-121226T0500Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 401 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...PARADISE ON MOUNT RAINIER. * TIMING...TODAY AND THIS EVENING. * ACCUMULATIONS...4 TO 10 INCHES. * MAIN IMPACT...TRAVEL WILL BE MORE DIFFICULT DUE TO SNOWY AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$
830 WWUS46 KSEW 251627 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 827 AM PST TUE DEC 25 2012 WAZ512-252300- /O.UPG.KSEW.WW.Y.0050.000000T0000Z-121225T2100Z/ /O.EXA.KSEW.WS.W.0025.000000T0000Z-121225T2300Z/ LOWER CHEHALIS VALLEY AREA- 827 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SOME AFFECTED LOCATIONS...MONTESANO...ELMA...MCCLEARY...AND MATLOCK. * TIMING...THIS MORNING. * SNOW ACCUMULATIONS...3 TO 5 INCHES SNOW ACCUMULATION IS POSSIBLE OVER THE NORTH PART NEAR THE OLYMPICS AND UP TO 4 INCHES ACCUMULATION NEAR HIGHWAY 12. HIGHER HILLS WILL SEE GREATER ACCUMULATIONS. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER CONDITIONS. && $$ WAZ511-252300- /O.CON.KSEW.WS.W.0025.000000T0000Z-121225T2300Z/ HOOD CANAL AREA- 827 AM PST TUE DEC 25 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...SHELTON...BELFAIR...BRINNON... SEABECK...AND HOODSPORT. * TIMING...THIS MORNING AND EARLY THIS AFTERNOON. * SNOW ACCUMULATIONS...3 TO 8 INCHES ARE POSSIBLE...WITH LOCAL ACCUMULATIONS OF UP TO 1 FOOT AT ELEVATIONS ABOVE 500 FEET ALONG THE WEST SIDE OF HOOD CANAL. * MAIN IMPACT...TRAVEL MAY BECOME DIFFICULT DUE TO SNOW PACKED ROADS. IN ADDITION...THE HEAVY SNOW COULD CAUSE LOCAL POWER OUTAGES AND SNAP TREE LIMBS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS OCCURRING OR IMMINENT. THOSE PLANNING TRAVEL IN THE WARNING AREA SHOULD BE PREPARED FOR HAZARDOUS...WINTER CONDITIONS. && $$ WAZ517-252100- /O.EXA.KSEW.WW.Y.0050.000000T0000Z-121225T2100Z/ CENTRAL COAST- 827 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * SOME AFFECTED LOCATIONS...COSMOPOLIS...HIGHWAY 101 EAST OF ABERDEEN...HUMPTULIPS. * TIMING...THIS MORNING. * ACCUMULATIONS...1 TO 3 INCHES...MAINLY ABOVE 300 FEET. HIGHEST AMOUNTS OVER INLAND AREAS AWAY FROM THE COAST AND ON HIGHER HILLS NEAR THE IMMEDIATE COAST. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...IN THIS CASE FOR LOCAL SNOW ACCUMULATIONS UP TO 3 INCHES. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ508-252100- /O.EXT.KSEW.WW.Y.0050.000000T0000Z-121225T2100Z/ SEATTLE/BREMERTON AREA- 827 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT FOR THE BREMERTON AREA UNTIL 1 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...PORT ORCHARD...THE GREATER BREMERTON AREA...PARTICULARLY AWAY FROM PUGET SOUND. * TIMING...THIS MORNING. * ACCUMULATIONS...LOCALLY UP TO 3 INCHES...MAINLY ABOVE ELEVATIONS OF 300 FEET. LITTLE OR NO ACCUMULATION IS EXPECTED DOWNTOWN BREMERTON OR AREAS NEAR THE WATER. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS...IN THIS CASE FOR LOCAL SNOW ACCUMULATIONS UP TO 3 INCHES. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$ WAZ504-252100- /O.CON.KSEW.WW.Y.0050.000000T0000Z-121225T2100Z/ SOUTHWEST INTERIOR- 827 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * SOME AFFECTED LOCATIONS...PE ELL AND DOTY...HIGHER ELEVATIONS ALONG INTERSTATE 5 BETWEEN OLYMPIA AND CHEHALIS. * TIMING...THIS MORNING. * ACCUMULATIONS...1 TO 3 INCHES...MAINLY ABOVE 800 FEET. HIGHEST AMOUNTS OVER THE WILLAPA HILLS AND THE BLACK HILLS WEST OF TUMWATER. * MAIN IMPACT...TRAVEL MAY BE DIFFICULT DUE TO SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ WAZ519-260030- /O.CON.KSEW.WW.Y.0050.000000T0000Z-121226T0500Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 827 AM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * SOME AFFECTED LOCATIONS...PARADISE ON MOUNT RAINIER. * TIMING...TODAY AND THIS EVENING. * ACCUMULATIONS...4 TO 10 INCHES. * MAIN IMPACT...TRAVEL WILL BE MORE DIFFICULT DUE TO SNOWY AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY IS ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS FREEZING RAIN AND SNOW OCCURRING AT THE SAME TIME. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY MEANS THAT LIFE THREATENING WINTER WEATHER IS NOT EXPECTED. && $$
205 WWUS46 KSEW 252302 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 302 PM PST TUE DEC 25 2012 WAZ511-512-260015- /O.CAN.KSEW.WS.W.0025.000000T0000Z-121225T2300Z/ HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- 302 PM PST TUE DEC 25 2012 ...WINTER STORM WARNING FOR THE HOOD CANAL AREA AND THE LOWER CHEHALIS VALLEY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ALLOWED THE WINTER STORM WARNING FOR THE LOWER CHEHALIS VALLEY AND THE HOOD CANAL AREA TO EXPIRE. TEMPERATURES HAVE BEEN WARMING OVER THE HOOD CANAL AREA AND THE LOWER CHEHALIS VALLEY...AND PRECIPITATION HAS TAPERED OFF. LIGHT RAIN SHOWERS AND SNOW SHOWERS WILL CONTINUE THIS EVENING...OFTEN WITH A MIX OF PRECIPITATION...BUT ACCUMULATIONS WILL BE INSIGNIFICANT. $$ WAZ519-260015- /O.CAN.KSEW.WW.Y.0050.000000T0000Z-121226T0500Z/ WEST SLOPES CENTRAL CASCADES AND PASSES- 302 PM PST TUE DEC 25 2012 ...WINTER WEATHER ADVISORY FOR THE WEST SLOPES OF THE CENTRAL CASCADES IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER WEATHER ADVISORY. SEVERAL INCHES OF SNOW WILL FALL OVER THE CASCADES PASSES THOUGH THIS EVENING BUT ACCUMULATIONS WILL REMAIN BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 10:04 AM PST, 5 hours 32 minutes earlier.
Area forecast discussion, Dec 24, 10:04 AM PST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
1004 AM PST MON DEC 24 2012
.SYNOPSIS...AN UPPER LEVEL RIDGE WILL MOVE OVER WESTERN WASHINGTON
TODAY FOR DRIER BUT STILL MOSTLY CLOUDY WEATHER. A PACIFIC FRONTAL
SYSTEM WILL SPREAD RAIN AND SNOW ACROSS THE AREA ON CHRISTMAS DAY
FOR THE POSSIBILITY OF SIGNIFICANT SNOW OVER PARTS OF THE
LOWLANDS...ESPECIALLY THE HOOD CANAL AREA. THE FRONT WILL MOVE
NORTHEAST OF THE AREA TUESDAY NIGHT...AND THE ASSOCIATED UPPER LEVEL
TROUGH WILL BRING SHOWERS TO THE AREA WEDNESDAY. AN UPPER LEVEL
RIDGE WILL MOVE OVER THE AREA THURSDAY BUT A WARM FRONT EMBEDDED IN
THE RIDGE COULD BRING A LITTLE LIGHT RAIN. ANOTHER WEAK FRONTAL
SYSTEM WILL ARRIVE FRIDAY.
&&
.SHORT TERM...DRIER NW FLOW ALOFT WILL PREVAIL OVER W WA TODAY AS A
WEAK UPPER LEVEL RIDGE JUST OFFSHORE MOVES INLAND. HOWEVER LOTS OF
LOW LEVEL CLOUDS AROUND W WA WILL CLOG UP THE SKIES TODAY AND
OVER-RUNNING HIGH CLOUDS FROM AN APPROACHING FRONTAL SYSTEM WILL
SPREAD OVER THE AREA THIS AFTERNOON. THERE COULD BE SOME SUNBREAKS
IN SPOTS TODAY...BUT OVERALL IT WILL BE CLOUDY. RADAR SHOWS SOME
SCATTERED RESIDUAL SHOWERS AROUND MAINLY OVER THE COAST AND NW
INTERIOR...BUT THESE WILL TAPER OFF THIS AFTERNOON.
THE MAIN FORECAST PROBLEM IS STILL HOW THE POTENTIAL CHRISTMAS STORM
WILL UNFOLD. OVERALL THE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH
THE ONSET OF PRECIPITATION AND TRACK OF THE FRONTAL SYSTEM. HOWEVER
CRITICAL DETAILS REGARDING PRECIP TYPE AND AMOUNT ARE STILL
UNRESOLVED FOR SOME AREAS AND MAY REMAIN UNRESOLVED UNTIL THE STORM
BEGINS TUESDAY MORNING.
THE EVOLUTION OF APPROACHING FRONTAL SYSTEM OVER THE NEXT 36 HOURS
WILL ACTUALLY BE A LITTLE COMPLEX. THE SYSTEM IS CURRENTLY OFFSHORE
BETWEEN 130W AND 150W. THE OCCLUDED FRONT CURRENTLY APPROACHING 130W
THIS MORNING WILL MOVE OVER THE WA OFFSHORE WATERS TONIGHT THEN
BRIEFLY STALL...WHILE THE TRAILING SHORTWAVE TROUGH CURRENTLY NEAR
150W CATCHES UP WITH IT. THAT TRAILING SHORTWAVE WITH UPPER LEVEL
SUPPORT FROM A 70 KT JET STREAK WILL DRIVE THE FRONT INLAND
CHRISTMAS MORNING. A CRUCIAL FACTOR WILL THE THE DRIER E-SE LOW
LEVEL FLOW BELOW 5000 FEET OVER W WA...AHEAD OF THE FRONT LATE
TONIGHT AND EARLY CHRISTMAS MORNING. THE DRIER AIR WILL SET UP A
CLASSIC WET-BULB COOLING EFFECT SNOW EVENT. THE AIR MASS IS WILL BE
COOL AND MARGINALLY TOO WARM FOR SNOW...BUT THE EVAPORATION OF
PRECIP AS IT FALLS THROUGH THE DRY LOW LEVEL AIR MASS WILL COOL IT
ENOUGH TO PUSH THE FREEZING LEVEL DOWN TO NEAR 1000 FEET AND THE
SNOW LEVEL CLOSE TO THE SURFACE. THIS EFFECT WILL TAKE PLACE ACROSS
JUST ABOUT ALL OF W WA.
THE AREA MOST LIKELY TO RECEIVE SNOW WILL BE THE HOOD CANAL AREA ON
THE EAST SIDE OF THE OLYMPICS. THE ABOVE MENTIONED E-SE FLOW WILL
CAUSE THE COOL DRY AIR TO DAM UP AGAINST THE OLYMPICS WHICH WILL
ALLOW SNOW TO DUMP THERE ON CHRISTMAS. MODEL QPF FROM THE 12Z NAM12
AND 12Z WRF-GFS ARE BOTH ABOVE AN INCH OF PRECIP FOR THE AREAS W OF
HOOD CANAL...SO WEST-SIDERS COULD GET A FOOT OF SNOW OR MORE. AREA
ON THE EAST SIDE OF THE CANAL COULD SEE 4 TO 8 INCHES...WITH AMOUNTS
DECREASING RAPIDLY FARTHER AWAY FROM HOOD CANAL. A WINTER STORM
WARNING WILL LIKELY BE ISSUED THIS AFTERNOON FOR HOOD CANAL.
THE REALLY UNCERTAIN PART OF THE FORECAST IS THE REST OF THE
INTERIOR LOWLANDS FROM PUGET SOUND SOUTHWARD. THE NAM AND WRF-GFS
ARE AT OPPOSITE ENDS OF THE SPECTRUM...THE NAM SHOWS SEVERAL HOURS
OF SNOW WITH UP TO 3 INCHES ACCUMULATION FOR THE PUGET SOUND
REGION...PERHAPS A LITTLE MORE FOR THE SW INTERIOR. THE WRF-GFS
SHOWS A FREEZING LEVEL AROUND 1300 FEET AND JUST RAIN FOR THE LOWER
ELEVATIONS...AND MAYBE AN INCH OR SO FOR THE HIGHER HILLS. THE NAM
BUFR SOUNDING SHOWS THE LOW LEVEL TEMPERATURE PROFILE TO BE
ISOTHERMAL BELOW 5000 FEET OVER SEATTLE...SO JUST A TINY BIT OF
WARMING EVEN IN THE SNOWY NAM COULD CHANGE EVERYTHING TO RAIN.
SNOW WILL ALSO FALL OVER THE MOUNTAINS...BUT AMOUNTS WILL NOT BE ALL
THAT SIGNIFICANT. PERHAPS SNOW ADVISORY LEVELS FOR OLYMPICS AND
CENTRAL CASCADES.
PRECIP FROM THE MAIN FRONT WILL END BY 00Z OVER THE AREA...BUT A
TRAILING SHORTWAVE WILL BRING ANOTHER BAND OF PRECIP TO THE AREA
TUESDAY NIGHT. WITH S FLOW OVER THE AREA THIS SHOULD BE ALL RAIN.
THE TRAILING UPPER LEVEL TROUGH WILL MOVE ACROSS THE AREA WEDNESDAY.
KAM
.LONG TERM...PREVIOUS DISCUSSION FROM THE 345 AM AFD...AN UPPER
RIDGE WILL MOVE OVER THE REGION ON THU FOR DRIER WEATHER. THE MEDIUM
RANGE SOLUTIONS WERE IN MORE OR LESS AGREEMENT WITH THE NEXT LOW
PRESSURE SYSTEM SPLITTING AS IT APPROACHES THE COAST THE END OF THIS
WEEK. IT LOOKS LIKE THE BULK OF THE ENERGY WILL HEAD TOWARD OFFSHORE
CA...LEAVING THE FORECAST AREA MAINLY HIGH AND DRY. INTRODUCED FOG
IN THE FORECAST TOWARD THE END OF THE PERIOD DUE TO RIDGE ALOFT AND
STRENGTHENING NIGHTTIME INVERSION.
&&
.HYDROLOGY...
FLOODING IS NOT EXPECTED ON AREA RIVERS THROUGH EARLY EARLY NEXT
WEEK.
&&
.AVIATION...NORTHWESTERLY FLOW ALOFT TODAY AND THIS EVENING WILL
BECOME SOUTHWESTERLY LATE TONIGHT. AT THE SURFACE LIGHT GRADIENTS
WILL BECOME INCREASINGLY EASTERLY AS A FRONT APPROACHES THE COAST
LATE TONIGHT. AIR MASS MOIST AND STABILIZING.
CEILINGS ARE MAINLY MVFR WITH A PATCH OF IFR AROUND PUGET SOUND. ON
THE COAST CEILINGS ARE JUST ABOVE 3K FT. TREND TODAY WILL BE TOWARD
IMPROVEMENT WITH THE IFR CLOUD DECK THE FIRST TO GO...AND CEILINGS
RISING TO 3-4K FT LATE IN THE AFTERNOON. LATE TONIGHT PRECIPITATION
WILL BEGIN ON THE COAST AND SPREAD INLAND TUESDAY MORNING.
KSEA...DISCUSSION ABOVE APPLIES. EXPECT SOUTHERLY WINDS 4-7 KT. CHB
&&
.MARINE...WEAK GRADIENTS TODAY WILL BECOME INCREASINGLY EASTERLY
TONIGHT. A FRONT WILL REACH THE COAST LATE TONIGHT AND MOVE INLAND
TUESDAY. A SURFACE LOW WILL MOVE ONTO THE COAST TUESDAY EVENING AND
DISSIPATE OVERNIGHT. GALE FORCE WINDS ARE FORECAST ON THE COAST AND
AT THE WEST ENTRANCE TUESDAY NIGHT WITH SMALL CRAFT ADVISORY WINDS
ELSEWHERE.
WEAK SYSTEMS WILL IMPACT THE AREA ABOUT THURSDAY AND AGAIN ABOUT
FRIDAY. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WATCH IN EFFECT FOR THE HOOD CANAL AREA AND
SOUTHWEST INTERIOR FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON.
PZ...GALE WARNING COAST AND WEST ENTRANCE LATE TONIGHT AND TUESDAY.
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 8:57 PM PST | Small Craft Advisory | SEW | 13 hr | |
| Dec 24, 2:37 AM PST | Gale Warning | SEW | 40 hr | |
| Dec 24, 2:39 PM PST | Gale Watch | SEW | 12 hr | |
| Dec 24, 2:39 PM PST | Small Craft Advisory | SEW | 24 hr | |
| Dec 24, 3:35 PM PST | Wind Advisory | SEW | 23 hr | |
| Dec 24, 3:36 PM PST | Winter Weather Advisory | SEW | 23 hr |
Nearby
Winter Storm Warnings in Washington, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.